4 doctors weighed in:

3rd day on lexapro, (escitalopram) taking .5mg Ativan 3x day, still feeling really "panicky". Could I need higher dose maybe? Been on Ativan as needed til now.

4 doctors weighed in
Dr. Heidi Fowler
Psychiatry
3 doctors agree

In brief: Try to hang in there

Sometimes when you first start lexapro (escitalopram) it can actually ^ anxiety symptoms until you body gets used to it.
Then it begins to work reduce your anxiety. I wouldn't necessarily recommend a higher dose of ativan. Are you receiving other forms of therapy as well ? Have you tried cognitive behavioral therapy? Behavior Modification? Individual psychotherapy? Group psychotherapy? Qi Gong? Tai Chi? >

In brief: Try to hang in there

Sometimes when you first start lexapro (escitalopram) it can actually ^ anxiety symptoms until you body gets used to it.
Then it begins to work reduce your anxiety. I wouldn't necessarily recommend a higher dose of ativan. Are you receiving other forms of therapy as well ? Have you tried cognitive behavioral therapy? Behavior Modification? Individual psychotherapy? Group psychotherapy? Qi Gong? Tai Chi? >
Thank
1 comment
Dr. Heidi Fowler
You are so welcome. Thank you for kind words. Be well.
Dr. Diane Minich
Family Medicine

In brief: Give the Lexapro (escitalopram)

3-4 weeks to work.
Sometimes you can get slightly more anxious the first 7-10 days on the Lexapro (escitalopram). It will decrease as you are on it longer.

In brief: Give the Lexapro (escitalopram)

3-4 weeks to work.
Sometimes you can get slightly more anxious the first 7-10 days on the Lexapro (escitalopram). It will decrease as you are on it longer.
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
51 years in practice
56M people helped
Continue
100,000 doctors available